Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: zoloft withdrawal symptoms nicholas

Posted by Donna Louise on September 30, 2003, at 11:27:37

In reply to Re: zoloft withdrawal symptoms, posted by nicholas on September 28, 2003, at 5:04:57

> I'm glad I've come across this forum. I have been taking Zoloft now for the past four years and am considering getting off it.
> I am a 41 yr old male. A doctor prescribed Zoloft for me as I was stressing out so much with life in general,(you know...work, teenage daughters and their rebellions, a bowel cancer operation, a very difficult childhood, etc). This resulted in constant fretting, stressing, depressions & fighting with my wife. Unfortunately it also resulted in me being physically abusive as well. I knew I really, really needed help.
> That help came in the form of a Zoloft pill. Within a week the change was dramatic. From borderline beast to passive, loveable and easy going Dad.
> Yes, I've lost most of my sex drive, for which I do feel bad about at times for my wife,[and me :-( ]but we both feel it's worth it as the postives seem to outweigh the negatives.
> When I first started Zoloft, I got symptoms of nauseousness which lasted about 10 days. I started on 50mgs per day and dosed myself up to 150mgs per day as there were times I felt it wasn't as effective as when I first started. The higher dosage made me subconsciously grind my teeth(even in my sleep, the wife says)spontaneous weeping eyes, chills and if I was to forget to take my dose, the ever familiar chant of "head rushes" (like a dull head bang inside lasting 1-2 seconds occuring erratically & regularly, seemingly whirling in my head)and dizziness.
> This made me nervous in relation to what was Zoloft actually doing to my brain, so I decided to start to "wean" myself back. I went back 100 mgs per day and then to 50 mgs per day all over a 6 mths period. Though a lesser dosage caused me to "lose the plot" sometimes, it actually helped me to "manage" reality a little better rather than being in some kind of chemical stupification all the time.
> The trouble is, recently I tried to actually go off Zoloft but as I'm reading...it ain't easy!!. Any attempt to go below 50mgs per day, even staggering it on and off, resulted in even more of the aforementioned symptoms & more intense in some cases.
> After a while, I put it into the "too hard basket" and resigned myself to being on 50mgs of Zoloft for evermore.
> Recently, I've got to a stage where I feel the 50mg isn't REALLY doing anything or helping me but just keeping me to a level of dependance due to the fact it's very difficult to go back to zero.
> What a money spinner for Phizer eh??
> Yet by reading through the various threads I have found new hope to "give it another go". I believe there is a lot to benefit from this:
> 1. More sex drive. (BTW- this is not necessarily in order!!)
> 2. Actually see if there is an emotional difference between 50mg and zero.(Has the worst past?)
> 3.Peace of mind knowing there is one less drug you are putting in your body as Zoloft hasn't REALLY stood the "test of time" to be unequivocally SAFE.
> 4. Money saved.
> The way I figure it is, worse case scenario, if this 50mg IS really holding me together and I fall apart after going off it....I go back on. Simple. But I'll never, never know if I never,never give it a go.
> Zoloft is a good antidepressant and the like. The drug did ease the torment I was experiencing at a dark time in my life for which I am grateful.
> But is the price a lifetime of indirect dependancy and contributions to Phizers coffers?
>
> Hope not.
>
> Anyhow, thanks to all who has shared their experiences in this forum. It's been a BIG help to read your situations and has helped me feel I'm not alone in all this.
> And like one alluded to, 'Doctors..half of them don't have a clue what it's like or how to help unless they've maybe taken Zoloft themselves, the other half are happy to fill out the prescriptions and get that free holiday compliments of the phamaceutical giants.


This is my solution to withdrawals from SSRI's. I take 10mg of prozac while I quit the other one's that give me the withdrawal. Then, if I want to stop the prozac too, no problem, its half-life is so long that there are none with this drug. This is what I have recently done with the zoloft myself. And unfortunatley, even 25 mg was still helping me with the depression and anxiety. When I cut down to 12.5 mg of zoloft, all the anxiety and depression came back along with the beginnings of some good ol'SSRI "discontinuation effects". Taking the 10mg of prozac has halted all of that, so I may just keep on with the 10mg of prozac as I seem pretty stable at the moment. going on 4 weeks off zoloft and on prozac now.

Good luck, we all need it!
Donna


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Donna Louise thread:5582
URL: http://www.dr-bob.org/babble/20030928/msgs/264476.html